Alert archive / South Dakota / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Nov 3, 2007, 3:21 AM CDT. It took effect at Nov 3, 2007, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2007, 3:21 AM CDT (08:21 UTC)
- In effect from
- Nov 3, 2007, 1:00 PM CDT
- Expired
- Nov 3, 2007, 3:46 PM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 030821 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 321 AM CDT SAT NOV 3 2007 .VERY DRY AIR IS ALREADY SITUATED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. A WEAK TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY...PRODUCING GUSTY WEST WINDS DURING THE AFTERNOON HOURS. SDZ267-268-031630- /O.NEW.KABR.FW.W.0005.071103T1800Z-071103T2300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 321 AM CDT SAT NOV 3 2007 /221 AM MDT SAT NOV 3 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. WITH WARM TEMPERATURES EXPECTED THIS AFTERNOON...AND A VERY DRY AIRMASS SITUATED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...RELATIVE HUMIDITY WILL FALL BELOW 25%. GUSTY WINDS BETWEEN 20 AND 30 MPH ARE POSSIBLE AS WELL THIS AFTERNOON. THESE CONDITIONS WILL COMBINE WITH ALREADY DRY FUELS TO PROMOTE RAPID FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ CONNELLY
1 follow-up statement
000 WWUS83 KABR 032046 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 346 PM CDT SAT NOV 3 2007 ...RED FLAG WARNING HAS BEEN CANCELLED... SDZ267-268-032200- /O.CAN.KABR.FW.W.0005.000000T0000Z-071103T2300Z/ LOWER BAD RIVER-UPPER CHEYENNE- 346 PM CDT SAT NOV 3 2007 /246 PM MDT SAT NOV 3 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. $$ HINTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Nov 2, 10:31 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Nov 2, 10:31 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1031 PM CDT FRI NOV 2 2007 .UPDATE... UPDATED TO DROP LOW TEMPERATURES FOR TONIGHT. UNDER MAINLY CLEAR SKIES...TEMPERATURES ARE FALLING A BIT QUICKER THAN ANTICIPATED...ESPECIALLY ACROSS THE NORTHWESTERN CWA AND IN THE JAMES RIVER VALLEY. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. BIGGEST CHALLENGE IN THE SHORT TERM DEALS WITH TEMPERATURES HEADING FOR THE WEEKEND...AND TIMING COLD FROPA SUNDAY EVENING/NIGHT. WEAK SURFACE TROF HAS SLID THROUGH NE SODAK THIS AFTERNOON...HELPING TO BOLSTER THE WINDS ACROSS THE EAST. THERE ARE ALSO SOME CAA CU THAT HAVE DEVELOPED POST FROPA. THESE CU ARE EXPECTED TO DECREASE THIS EVENING WITH LOSS OF DIURNAL HEATING. ALSO LOOK FOR THE WINDS TO DIMINSH QUICKLY THIS EVENING...GOING LIGHT OVERNIGHT...THEN TURNING SOUTHERLY AHEAD OF NEXT COLD FROPA ON SATURDAY. DURING THE DAY SATURDAY...MODELS AGREE ON BEST AREA OF FRONTOGENESIS TAKING PLACE ACROSS CENTRAL MN DURING THE AFTERNOON. THERE IS SOME MINOR MID-LEVEL OMEGA THAT TAKES PLACE WITH PASSAGE. THERE IS SOME DIFFERENCE IN THE AMOUNT OF MOISTURE WITH FROPA...AS THE GFS SHOWS SPEC HUMIDIES FALLING QUICKLY TO LESS THAN 0.2 G/KG BY 00Z SUNDAY...WHILE THE NAM STILL HAS OVER 2 G/KG IN THE 7H-6H LAYER FOR THE SAME TIME. GIVEN SPEED OF SYSTEM AND SUBSIDENCE BEHIND SYSTEM...HAVE LEANED TOWARD THE GFS SOLN OF A DRIER LAYER. THIS MEANS THAT THE MID/HI DECK OF EXPECTED CLOUDS MAY BE MORE THIN IN NATURE. DECENT WARMING STILL LOOKS GOOD FOR SUNDAY AS MODELS ARE SHOWING 85H THERMAL RIDGE POKING UP AHEAD OF STRONG COLD FRONT. THE MAIN PUSH OF COLD AIR LOOKS TO BE 00Z OR SLIGHTLY AFTERWARDS SUNDAY EVENING AND HAVE ADJUSTED WIND FIELDS TO REFLECT THIS. AS PRESSURE GRADIENT TIGHTENS UP...BREEZY CONDS SHOULD DEVELOP ON SUNDAY. THE GFS IS STILL WANTING TO PAINT SOME QPF POST FRONTAL...BUT BEST OMEGA STILL REMAINS MAINLY TO THE NORTH. STILL CANT RULE OUT SOME POST FROPA SPRINKLES/FLURRIES...BUT HAVE OPTED TO KEEP THE FCST DRY FOR NOW. .LONG TERM...MONDAY THROUGH FRIDAY TEMPERATURES CONTINUE TO BE THE MAIN CHALLENGE IN THE EXTENDED PORTION OF THE FORECAST...ESPECIALLY TOWARDS THE END OF THE PERIOD. THE PERIOD OPENS WITH AN UPPER LEVEL TROUGH THROUGH THE NATIONS MID SECTION. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BE SITUATED OVER THE GREAT LAKES REGION ALLOWING FOR CAA INTO THE NORTHERN PLAINS. BOTH THE 0Z EC AND 12Z GFS HAVE 850MB TEMPERATURES 6 DEGREES BELOW ZERO BY MONDAY MORNING. CERTAINLY COULD BE A DAY FOR NON DIURNAL TEMP TREND AS 850 MB TEMPERATURES ONLY GET COLDER BY THE END OF THE DAY. TROUGH AXIS MOVE EASTWARD AND DEEPENS DURING THE DAY ON TUESDAY...WITH A SURFACE HIGH QUICKLY BUILDING INTO THE NORTHERN PLAINS. THIS HIGH SLIDES OFF TO THE EAST BY WEDNESDAY ALLOWING FOR TEMPERATURES TO REBOUND SOME WITH A RATHER WEAK WAA UP THE PLAIN STATES. AT THE END OF THE PERIOD...THE 12Z GFS ADVERTISES AN UPPER LEVEL RIDGE TO PUSH INTO THE NORTHERN PLAINS SOME WITH 850MB TEMPS PLUS ONE TO TWO DEGREES ON THURSDAY. AT THE SURFACE...A LOW PRESSURE SYSTEM PASSING ACROSS NORTH DAKOTA AND INTO NORTHERN IOWA ON FRIDAY. THE 0Z EC ON THE OTHER HAND...LEAVES THE UPPER LEVEL RIDGE OFF TO THE WEST...WITH A SHORTWAVE TROUGH MOVING ALONG THE RIDGE. THIS WOULD LEAVE THIS CWA UNDER CAA ON FRIDAY WITH REINFORCING COLD AIR BEHIND A BACKDOOR COLD FRONT. ONLY MADE MINOR TWEAKS TO THE HPC GUIDANCE FOR DAYS 6 AND 7...WITH MOSTLY A BLEND OF THE 0Z EC. && .AVIATION... VFR CONDITIONS WILL PREVAIL OVERNIGHT UNDER CLEAR TO MOSTLY CLEAR SKIES. VSBYS WILL BE UNRESTRICTED. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...PARKIN SHORT TERM...HINTZ LONG TERM...SD AVIATION...PARKIN
Hazardous weather outlook, Nov 2, 4:27 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 427 AM CDT FRI NOV 2 2007 MNZ039-046-SDZ005>008-010-011-017>023-037-030930- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 427 AM CDT FRI NOV 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>036-045-048-051-030930- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 427 AM CDT FRI NOV 2 2007 /327 AM MDT FRI NOV 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY HIGH RANGELAND FIRE DANGER EXISTS TODAY FOR MUCH OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:45 PM CDT | High Wind Watch | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 13 hr |
Nearby
Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.